Alert archive / Nevada / Lake Wind Advisories in 2024
Lake Wind Advisory 21, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at May 22, 2024, 1:34 AM PDT for 4 counties in Nevada. It took effect at May 22, 2024, 2:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2024, 1:34 AM PDT (08:34 UTC)
- In effect from
- May 22, 2024, 2:00 PM PDT
- Expired
- May 22, 2024, 9:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Reno, NV
Counties Churchill County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 52 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 8.6 hours before the alert went out and 376 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2869 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
940 WWUS75 KREV 220834 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 134 AM PDT Wed May 22 2024 NVZ004-230400- /O.NEW.KREV.LW.Y.0021.240522T2100Z-240523T0400Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Imlay, Lovelock, Nixon, Fallon, Fernley, and Silver Springs 134 AM PDT Wed May 22 2024 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR PYRAMID LAKE... * WHAT...West winds 15 to 25 mph with gusts up to 35 mph. Waves 2 to 3 feet, locally to 4 feet. * WHERE...Western Nevada Basin and Range including Pyramid Lake. * WHEN...From 2 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ AY
1 follow-up statement
933 WWUS75 KREV 230358 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 858 PM PDT Wed May 22 2024 NVZ004-230500- /O.EXP.KREV.LW.Y.0021.000000T0000Z-240523T0400Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Nixon, Imlay, Fernley, Lovelock, Fallon, and Silver Springs 858 PM PDT Wed May 22 2024 ...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... With winds now longer expected to reach advisory criteria, this advisory has been allowed to expire. Breezy winds at Pyramid Lake may continue for a few hours into tonight. $$ 078
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at May 21, 12:59 PM PDT, 12 hours 35 minutes earlier.
Area forecast discussion, May 21, 12:59 PM PDT, 12 hours 35 minutes before
Area Forecast Discussion National Weather Service Reno NV 1259 PM PDT Tue May 21 2024 .SYNOPSIS... Progressive weather pattern across the West tosses a few upper level waves into the Sierra and western Nevada this week and into the holiday weekend. Plan on enhanced afternoon and evening breezes Wednesday and Saturday, as well as some low chances (10-15%) for showers and thunderstorms in the afternoons starting on Friday. Forecast temperatures will hover around seasonal values. && .DISCUSSION... Key Points: * Enhanced breezes will develop on Wednesday and Saturday afternoons this week bringing periods of choppy lakes and bumpy aviation conditions. Otherwise, plan on typically breezy afternoons through the holiday weekend. * We're still looking at a 10-20% chance for some Sierra showers and isolated thunder starting Friday afternoon with the potential persisting through the holiday weekend. * Takeaway: Outdoor plans this weekend? Be prepared for periods of gusty afternoon winds for much of the region Wed and Sat. Watch the skies for building clouds and listen for thunder. When thunder roars, go indoors (sturdy building or vehicle, not a tent). Details: A rather progressive weather pattern in place across the West will allow for multiple shortwaves and troughs to migrate through the Sierra and western Nevada. Overall, these troughs will be dry and result in wind increases and direction shifts. The better potential for wetting rains through the long weekend will be across Oregon and Idaho. That doesn't mean we will be completely out of the precipitation game, but our chances will be around 10-20% at the most from Friday through Memorial Day and primarily along the Sierra. This is subject to change day-to-day since it will rely heavily on the trajectory of the passing troughs through the region. Don't check the forecast once and assume you're "good to go" for the weekend. Weather forecasts are updated 2/day as improved, higher resolution data becomes available. WINDS: The primary concern over the next several days will be the potential for enhanced wind gusts on Wednesday and Saturday afternoons. Peak wind gusts will be around 30-40 mph late Wednesday as the dry front passes through the region. While there may be a period of choppy lake conditions late in the day, the rapidly shifting wind direction may prevent alignment with the fetch of Lake Tahoe or Pyramid Lake long enough to warrant lake wind advisories. SHOWERS: There is a less than a 5% chance for showers today through Thursday. The potential for showers and storms is slightly higher on Friday, but still topping out at 20% for the Sierra. The storm potential over the Holiday weekend isn't zero, but it is on a downward trend with chances less than 10% for the Sierra. Just keep in mind this may change with how the shortwaves drift through the region. Early Look at Next Week: Ensemble clusters show a ridge signal for the Great Basin that will be in contention with a trough over the Eastern Pacific. For now the ridge signal appears to be "winning" the synoptic battle with a trend for drier conditions and a general warming trend. Any west or eastward shift in the ridge axis will dictate the extent of warming or drying we will experience following Memorial Day. Just for example, the blended model guidance for max temperatures on May 31st for Reno ranges from 84 to 94 degrees. -Edan && .AVIATION... * Plan on light winds and VFR conditions for all terminals today. A few cumulus buildups along the Eastern Sierra may produce SCT sky conditions near KMMH, but shower and thunderstorm probabilities are less than 5% this afternoon and evening. * WSW FL100 winds will increase around 9-12z Wednesday in advance of an upper level wave. FL100 winds will peak around 30kts between 18z WED and 3z THU with surface wind gusts around 25-30kts as well. Late Wednesday evening winds will gradually taper off and turn N-NW by Thursday morning. Keep an eye out for periods of light to moderate mountain wave turbulence Wednesday and possibly again on Saturday. * Additional upper level waves will swing through the Sierra and western through Memorial Day resulting in periodic enhanced breezes (particularly Saturday) and some afternoon/evening shower and thunderstorm potential each afternoon starting on Friday (roughly 10-20% for the Sierra). -Edan && .REV Watches/Warnings/Advisories... NV...None. CA...None. &&
Nearby
Lake Wind Advisories in Nevada, 2024Every lake wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.